# SDR DLM88071045

- Difficulty date: August 2, 2007
- Submitted: August 14, 2007
- Operation: Air carrier
- Aircraft: N936DL
- Make and model: Doug MD-88
- Aircraft serial: 49723
- Aircraft time: 49,204 hours, 38,429 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Charger
- Part number: 203BC1021
- Part serial: 853
- Condition: Burned
- Location: Fwd E&E
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT, BATTERY CHARGER C/B POPPED WITH ODOR/SMOKE IN COCKPIT/CABIN.  BATTERY CHARGER REPLACED.  UPON TEAR DOWN IN THE SHOP BATTERY CHARGER WAS SEVERELY CHARRED INTERNALLY.  THERE WAS SUFFICIENT HEAT TO DISTORT THE ALUMINUM COVER.
